Alert archive / Georgia / River Flood Warnings in 2025
River Flood Warning 121, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Aug 7, 2025, 2:05 AM EDT for Newton County, Georgia. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2025, 2:05 AM EDT (06:05 UTC)
- Expired
- Aug 7, 2025, 2:38 PM EDT
- In force
- 13 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Newton County, GA
The radar
The Atlanta radar (KFFC), 71 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Alcovy River below Covington (HPTG1).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02209000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
860
WGUS42 KFFC 070605
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
205 AM EDT Thu Aug 7 2025
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Alcovy River near Alcovy River below Covington affecting Newton
County.
Additional information is available at weather.gov/atlanta.
&&
GAC217-071900-
/O.NEW.KFFC.FL.W.0121.250807T0605Z-000000T0000Z/
/HPTG1.1.ER.250807T0345Z.250807T0445Z.000000T0000Z.NO/
205 AM EDT Thu Aug 7 2025
...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Alcovy River near Alcovy River below Covington.
* WHEN...From early this morning until further notice.
* IMPACTS...At 11.0 feet, Flood Stage is reached. Minor flooding
begins of woodlands and fields near the river upstream and
downstream from the gage on Henderson Mill Road. The water level
reaches the first wooden step behind an elevated private residence
just upstream and on the left bank from the bridge.
* ADDITIONAL DETAILS...
- At 1:15 AM EDT Thursday the stage was 11.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 1:15 AM EDT Thursday was 11.1 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 11.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3361 8384 3358 8378 3344 8381 3344 8386
$$
Culver1 follow-up statement
791 WGUS82 KFFC 071838 FLSFFC Flood Statement National Weather Service Peachtree City GA 238 PM EDT Thu Aug 7 2025 ...The Flood Warning is cancelled for the following rivers in Georgia... Alcovy River near Alcovy River below Covington affecting Newton County. GAC217-071945- /O.CAN.KFFC.FL.W.0121.000000T0000Z-250807T1838Z/ /HPTG1.1.ER.250807T0345Z.250807T1045Z.250807T1445Z.NO/ 238 PM EDT Thu Aug 7 2025 ...FLOOD WARNING IS CANCELLED... The Flood Warning is cancelled for the Alcovy River near Alcovy River below Covington. * ADDITIONAL DETAILS... - At 2:15 PM EDT Thursday the stage was 10.9 feet and falling. - Forecast...No forecast is available for this location. - http://www.weather.gov/safety/flood && LAT...LON 3361 8384 3358 8378 3344 8381 3344 8386 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Aug 6, 9:15 PM EDT, 4 hours 50 minutes earlier.
Area forecast discussion, Aug 6, 9:15 PM EDT, 4 hours 50 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
915 PM EDT Wed Aug 6 2025
...Evening Update...
.UPDATE...
Issued at 907 PM EDT Wed Aug 6 2025
Mostly clear conditions outperforming models may see temps fall
slightly below forecast tonight across central Georgia. Clouds
move in overnight with low cigs by tomorrow morning. Otherwise,
conditions to be notably less dreary over the coming days.
&&
.SHORT TERM...
(This afternoon through Thursday)
Issued at 251 PM EDT Wed Aug 6 2025
Key Messages:
- Drier air is filtering into GA from the north, decreasing the
potential for precipitation, though the risk lingers over
central GA.
- Additional drying tomorrow results in even lower risk for
rain, except over N GA, where showers/thunderstorms are
possible, particularly near the Appalachians.
- Trend towards higher temperatures continues. Daytime highs
tomorrow will be in the mid 70s to upper 80s.
Discussion:
Drier air has filtered in over GA, particularly over N GA and the
ATL metro. Clearing has been seen in those places, though replaced
by afternoon cumulus for some parts. The upper-level trough has
shifted eastward slightly, and is now in the vicinity of the AL/GA
border. The 250 hPa winds have slowed, overall, with the remnants of
the jet having moved up over the Carolinas into the MidAtlantic and
up into Atlantic Canada. The lower levels of ventilation
decreasing the support for convective development. Furthermore,
the 12Z FFC RAOB shows significant drying above 700 hPa/10k ft.
This will inhibit any development taller than that, and therefore
also limit the development of thunderstorms. That being said,
moisture remains in place over parts of central GA, fueling the
development/development potential there, which will decrease after
around 8 PM EDT.
Tomorrow, drier air will be in place across GA. Model guidance
suggests precipitable water values on the order of 1.4-1.5 inches,
near or just below seasonal normals. With the erosion of the wedge,
additional heating is expected tomorrow. Daytime highs tomorrow are
forecast to be in the mid 70s to upper 80s, including in the mid 80s
for metro Atlanta. With this additional energy and decreased
stability, as the influence of the wedge wanes, popup thunderstorms
will be possible during the afternoon and evening hours. The highest
risk will be in central GA into south GA, as well as around the
Appalachians over N GA, owing to the aid from the terrain to
convective development, providing lift. PoPs over N GA are in the 20-
50% range for tomorrow afternoon, and around 30% over southern
portions of central GA. Isolated showers, or even a thunderstorm or
two, cannot be wholly ruled out over far eastern GA, advected in
from over AL, where convection is somewhat more likely; that being
said, generally dry conditions are likely for the Atlanta metro area
tomorrow into northern central GA.
CRS
&&
.LONG TERM...
(Friday morning through next Tuesday)
Issued at 251 PM EDT Wed Aug 6 2025
At a glance:
- Less rain, but still generally unsettled weather through the long
term.
- Temperatures will gradually warm back towards normal.
Heading into the long term will see an easing of some of the heavy
rain that we've seen over the past few days and a gradual return to
temperatures that we'd normally expect for this time of year. Upper
level RH values remain on the wet side and a southerly flow means
afternoon thunderstorms will be the trend through the first half of
the long term.
By Tuesday, the models start to diverge. The Euro is brining another
cold front into the area, and with it more rain while the GFS keeps
things on the drier side for north and central Georgia. A more
active Tropical Atlantic makes resolving some of these features more
difficult as a named storm well off the Atlantic coast can introduce
drier air on the back side. The NHC is currently tracking a pair of
low pressure systems that they expect to develop. At this time, the
forecast shows now interaction with out CWA but the long reaching
effects of the storms will likely play a roll on determining the
type of weather we see.
Temps will gradually return to normal during the course of the long
term as well with highs in the low to mid 80s by Friday and a good
signal that highs near 90 will return towards the middle of next
week.
Vaughn
&&
.AVIATION...
(00Z TAFS)
Issued at 722 PM EDT Wed Aug 6 2025
VFR through daytime periods with MVFR and temporary IFR late
overnight to early morning Thursday. Winds E to NE at 4 to 9 kts.
Light showers in area possible along GA AL border may impact CSG
Thursday afternoon.
//ATL Confidence...00Z Update...
Medium confidence cigs overnight.
High confidence all other elements.
SM
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 64 80 65 79 / 80 30 0 10
Atlanta 68 84 67 83 / 50 10 10 10
Blairsville 63 82 62 79 / 40 40 20 40
Cartersville 68 88 67 87 / 30 10 10 20
Columbus 72 88 70 87 / 60 50 20 20
Gainesville 64 81 65 81 / 60 20 10 20
Macon 69 85 68 84 / 60 40 10 10
Rome 70 88 67 87 / 20 20 10 20
Peachtree City 68 84 66 84 / 50 30 10 10
Vidalia 73 88 70 84 / 60 50 20 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...CRS
LONG TERM....Vaughn
AVIATION...SMHazardous weather outlook, Aug 6, 9:16 PM EDT, 4 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 916 PM EDT Wed Aug 6 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-080130- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 916 PM EDT Wed Aug 6 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Isolated to scattered showers and thunderstorms are expected, especially during the afternoon and evening hours this weekend. Persistent rainfall through the weekend could pose a flooding threat, particularly across central Georgia. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed at this time.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:05 PM EDT | Special Weather Statement | FFC | Fannin | 25 min |
| Aug 7, 4:30 PM EDT | Special Weather Statement | FFC | Fannin | 30 min |
| Aug 7, 4:57 PM EDT | Flash Flood Warning | FFC | Fannin, Union | 5 hr |
| Aug 7, 5:07 PM EDT | Special Weather Statement | FFC | Gilmer | 23 min |
| Aug 7, 6:19 PM EDT | Special Weather Statement | FFC | Gilmer | 26 min |
| Aug 7, 6:40 PM EDT | Special Weather Statement | FFC | Murray | 35 min |
| Aug 7, 7:02 PM EDT | Special Weather Statement | FFC | Gordon | 13 min |
| Aug 7, 7:15 PM EDT | Special Weather Statement | FFC | Gordon | 30 min |
Nearby
River Flood Warnings in Georgia, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.